Belly Bloat

I am a 67 yr. old female with bp problems. First of all I am 5ft. 125 lbs. am finding my belly is bloated terribly ! Does anyone find this and could it be from bp meds ? I was on 120 mg Verapamil 6mths. ago then stress in my life along with white coat syndrome cause my readings at the Dr. to be 165/101..my dr. increased the Verapamil to 180mg. last week. My weight is increasing although I am not a big eater.

I am having anxiety about Dr. upping my med. Now said he wants to raise it to 280mg. I do not want the increase and Dr. does not acknowledge white coat syndrome. I have been a type A personality, all my life I have been very nervous, sensitive also to meds, depending on what stress is going on in my life deter-mans what my readings are. My brother in law passed, my 11 yr. old Boston Terrier is in congestive heart failure , and my only sister is in the last stages of COPPD. I have anxiety also. I am considering changing to a female Dr. who is more understanding to help with the white coat syndrome. I find I have to take a tranquilizer a few hrs prior to Dr. Appointment. My question is is there a such thing as a good bp med ? Also anyone experiancing belly bloat ?

9 Replies

oldestnewest
  • Perhaps you could take your own blood pressure at home for a couple of weeks then take your own readings to your Dr. I have high readings at the surgery but they drop when I'm sitting relaxed at home.

  • Bowler's advice re taking readings to your GP are idea, they seem to take you seriouly when you can prove you have white coat syndrome. I have an onrom wrist moniter from amazon which are apparently not as accurate as the arm-cuff type - but I find those arm cuffs very painful so rely on the wrist moniter readings. I

    I have an 'age related' beer belly although I am female (77) and don't drink beer. My waist is non existent and my belly starts just below my boobs and extends down to my pubic bone - just like a boozy bloke's. I wish I could put it down to my high BP bit fear it's lax muscles and my indolent lifestyle and I really ought to get some exercise.

    Might it be wind do you suppose? If you get a fix for your problem please pass it on :-)

  • Thanks for your reply..i just bought the Omron 7 series Automatic wrist blood pressure monitor model BP652 from Amazon got it

    Yesterday...how accurate are these?

    I suppose the belly is age related.

    I purchased an arm by machine that was junk was off by 10 when brought it to dr. To see how accurate that was. Going crazy trying to cind the right bp machine.

  • Excuse the bad spelling here ...using a tablet..cannot find where to edit on the thing.

  • I know they're thought to be less accurate but I don't know why that is and as you cannot guess the accuracy yourself. But as you've already tested one with your GP perhaps he/she would do the same for the wrist one. When I asked my GP to do this she said she hadn't got time.

    How do they test it anyway? Do they take your reding with their's and then a second time with your's? if so how can they be sure the readings are accurate given that our BP varies so much - just wondered.

    Does it matter? I mean, if you're trying to lose weight and your scales are showing 2lbs under - as long as you're losing some weight each week the inaccuracy doesn't matter .... so if your BP is falling by a couple of numbers you'll know you're doing the right thing????

  • I brought in a wrist and a cuff monitor to my GP ..first they took my reading with their cuff, then i proceeded to do both my devices. The cuff was 10 times higher then the CVS wrist monitor. So have been using the CVS wrist monitor. I am so unhappy about my readings!! I was on 120 mg. of Varapamil , then white coat at GP caused GP to up the dose to 180mg. I have been on the higher does for a week and my numbers are the same as on the 120mg. I am so dissapointed. I am hoping the new dose maybe takes a while to kick in. I DO NOT like taking these meds! I had a terrible time in the beginning with finding the right dose and one with NO side affects. Back then I was in such an anxiety state about my meds and numbers.I am 67 female and NO way am I going to be at 120.80.

  • I fogot to say the cuff monitor was 10 numbers higher on the top then the GPs reading..the bottom number was off by 5.

  • I googled it and came across quite a lot of evidence that the BP meds can cause belly bloat. Try bloatingtips.co.uk/article/...

  • thanks for researching the belly bloat issue...yes, i believe it is from the meds. I dont eat a lot ..never was a big eater. Since i was upped to 180mg of verapamil ER i don't have an appetite.

You may also like...